Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Taking Effexor and Abilify for depression. Still depressed, harder to concentrate and remember. Can Vyvnase be tried?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4156 Questions
I have been taking Effexor(450mg) daily and Abilify (15mg) daily for Depression for 7 years now. I still have some periods of depression and I feel like my speech is way too slow. it's getting harder to remember , focus, and concentrate. I want to try Vyvanse but my Nurse Practitioner wants to keep me on the same meds. What can I do? I have had a few doses of my sister's Vyvanse and it works great!
Posted Sat, 12 Oct 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 35 minutes later
Brief Answer:

Detailed Answer:
Hello, Welcome to Health Care Magic

I have read your query and I can understand your problem. You have been taking Venlafexine 450 mg and Aripiprazole 15 mg for many years. The drugs are not providing effective control of symptoms and you are having depressive symptoms even with medicines. You took Vyvnase and it resulted in improvement.

See Vyvnase is an amphetamine drug and it is a controlled psychoactive substance. It can result in subjective improvement in activity and energy level but on long term it usually worsen depressive symptoms. So personally I feel that the drug will not benefit you much. Depression is thought to be result of defective serotonin transmission. Venlafexine help to improve depression as it is an SNRI drug. If you are not getting good control if depression then you can discuss with your psychiatrist for other drugs like SSRIs as paroxetine, escitalopram etc or other drugs like mirtazepine etc. These are comparatively more potent than Venlafexine.
If you are having bothersome symptoms of lathergy then medicines like modafinil prove useful. The drug don't cause dependence.
Consult your doctor for detailed evaluation again.

Hope this helps you, if you have more question you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor